Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fungus on face
Jan 1, 2004

hello, I am on Kaletra and combivir. Almost as soon as I started the meds my face started getting red dry ichy patches. Now..I have psoriasis all my life..but have never had a problem with it on my face. My doctor says what is on my face is a fungus..same thing that causes dandruff? I am using Ketoconazole cram 2. He said that most people have this but it doesnt effect them. I dont understand...is this caused from the medications...it really doesnt look better..more like I am maintaining it from getting worse. what do you think? Also...should I be getting sun on my face to help it?

Response from Dr. Pierone

It may be that your facial rash is seborrhea. This sometimes develops as part of an immune reconstitution syndrome (psoriasis can flare too with immune reconstitution). Ketoconazole cream usually works for this condition, sometimes adding hydrocortisone cream (0.5 or 1%) helps as well. If this does not get better a dermatologist with experience with HIV should be able to help. Good luck!



Previous
KS TREATMENT
Next
how many strands of hiv could i have?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement